MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI STERNAL LOCKING STAR PLATE- 12 HOLES; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI STERNAL LOCKING STAR PLATE- 12 HOLES; PLATE, FIXATION, BONE
Model Number 460.036
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional pro-codes: hwc, jdq.Device available for evaluation: device returned.A review of the device history record has been requested.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a hardware removal on an unknown date of the titanium (ti) locking sternal locking manubrium plates with an unknown issue.Procedure outcome and patient status are unknown.Concomitant medical product: unk - screws: (part# unknown; lot# unknown; quantity: unknown) this complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b5; d4; d11; e1.H6: added patient codes.H6: patient code 3191 used to capture additional medical/surgical intervention required.H3, h6: a product investigation was conducted.Visual inspection: the ti sternal locking star-plate -12 holes (p/n: 460.036, lot #: 13l3774) was returned and received at us cq.Upon visual inspection, it was observed that the 12 hole tab was broken.There were scratches consistent to explantation and have no impact on the functionality of the device.No other defects were identified with the returned device.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review: based on the date of manufacture the relevant drawings, reflecting the current and manufactured revision were reviewed yes, the device received was broken.Hence confirming the allegation.Investigation conclusion: the complaint condition is confirmed for the ti sternal locking star-plate -12 holes (p/n: 460.036, lot #: 13l3774).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: part number: 460.036.Lot number: 13l3774.Per jde, manufactured date: 08/01/2019.A manufacturing-related potential cause was not suspected, therefore, per franchise complaint product investigation procedure no manufacturing record evaluation is required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent the hardware removal procedure on (b)(6) 2020 to remove the star plate due to non-union.The plate was broken once surgeon got in.The plate was removed successfully, area was washed out, no additional rigid fixation, soft tissue closure.There was a delayed healing but none had some gap during initial plating, not completely reduced when plate was first put in.Procedure was successfully completed.Patient status is unknown.Patient was implanted with plate and screws approximately 2 months ago.

Brand Name
TI STERNAL LOCKING STAR PLATE- 12 HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9752024
Report Number2939274-2020-01051
Device Sequence Number19014536
Product Code HRS
UDI-Device Identifier10887587055121
UDI-Public(01)10887587055121
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K010943
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number460.036
Device Catalogue Number460.036
Device Lot Number13L3774
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2020
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer02/27/2020
Initial Report FDA Received Date02/25/2020
Supplement Report FDA Received Date03/26/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;